Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 26, 2021Defiance County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 26, 2021, 7:39 PM EDT for Defiance County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 7:39 PM EDT (23:39 UTC)
Expired
Aug 26, 2021, 8:15 PM EDT
In force
36 min
Issued by
NWS Northern Indiana
Hail
0.25 in
Wind
40

County Defiance County, OH

The radar

The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS83 KIWX 262339
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT Thu Aug 26 2021
 
OHZ004-015-270015-
Defiance OH-Paulding OH-
739 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern
Defiance and northeastern Paulding Counties through 815 PM EDT...

At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Defiance, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Defiance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4117 8446 4134 8446 4134 8423 4117 8423
TIME...MOT...LOC 2339Z 180DEG 9KT 4125 8434 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

RTC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:20 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 26, 7:20 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
720 PM EDT Thu Aug 26 2021

.SYNOPSIS...
Issued at 957 AM EDT Thu Aug 26 2021

Hot and humid conditions will persist through this weekend. There
are chances for widely scattered showers and thunderstorms today
into tonight, with periodic shower and storm chances also in the
forecast Friday through early next week. Locally heavy rainfall
will be the primary threat in stronger storms.

&&

.SHORT TERM...(This Afternoon through Friday)
Issued at 250 PM EDT Thu Aug 26 2021

Differential heating zones on the periphery of a remnant/trapped MCV
will provide the main focus for widely scattered convection this
afternoon into early this evening. The best coverage is expected
southeast of US 24, though additional isolated activity will be
possible near a lake breeze/outflow in far nw IN and sw MI. Lacking
shear/flow through the column will limit the severe potential with
localized torrential rainfall the primary threat given very slow
storm motions and high atmospheric moisture content.

Shower/storm chances increase later tonight into Friday morning as
an Upper Midwest convective complex leads to renewed/weak theta-e
advection through the southern Great Lakes. The local area will
remain in an area of weak flow, southeast of the main moisture
plume and stronger low-mid level southwest flow focused through
the Western/Northern Great Lakes. This should keep activity more
scattered locally, with Friday afternoon heat indices once again
dependent on lingering cloud cover/precip.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 250 PM EDT Thu Aug 26 2021

Hot and humid conditions are expected this weekend as upper level
ridging amplifies in advance of a shortwave ejecting east into the
Northern Plains and Upper Midwest. This should set up mainly dry
conditions with afternoon heat indices potentially making a run at
100 each day. Still can't rule out isolated convection, primarily
diurnally driven, near any outflows from upstream convection as
sfc dewpoints linger in the low-mid 70s.

The aforementioned shortwave will finally drop the primary frontal
zone into the area by Sunday night-Monday with slightly better
prospects for a round of convection, followed by temps and humidity
levels more common for late Aug/early Sept.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 720 PM EDT Thu Aug 26 2021

SCT showers developing around the terminals this evening
associated with weak diurnal instability and subtle differential
heating boundaries in a relatively moist environment. Little/no
impact anticipated given VFR ceilings and limited support for
thunder. Will hold with just shower mention but can't entirely
rule out an isolated clap of thunder. This activity will dissipate
in the next few hours as diurnal instability wanes. However still
expecting additional convection early Fri morning as LLJ/theta-e
advection ramp back up. Coverage will not be high and confidence
in impacts to the terminals is low so will hold with just VCTS at
KSBN and VCSH at KFWA. Otherwise VFR conditions expected to
prevail through the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 26, 2:52 PM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
252 PM EDT Thu Aug 26 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
252 PM EDT Thu Aug 26 2021 /152 PM CDT Thu Aug 26 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible this afternoon into tonight. The
main threat will be torrential downpours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values will be in the middle 90s to around 100 Friday
through Sunday.

There are chances for thunderstorms Friday through this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-271900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
252 PM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are low chances for thunderstorms Friday through this weekend.

In the hours before

Local storm report, Aug 26, 3:25 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     WAUSEON                 41.55N 84.14W
08/26/2021                   FULTON             OH   TRAINED SPOTTER

            CORRECTS TIME FOR PREVIOUS TSTM WND DMG
            REPORT FROM WAUSEON. LIMBS BLOWN DOOWN. TREE
            DOWN ON FENCE.

&&

TH
Local storm report, Aug 26, 3:29 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     3 NNW GALLUP            41.50N 84.16W
08/26/2021                   FULTON             OH   EMERGENCY MNGR

            LARGE PORTION OF BARN ROOF BLOWN OFF AND
            INTO ADJACENT HOME.

&&

TH
Special weather statement, Aug 26, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT Thu Aug 26 2021

OHZ004-015-270015-
Defiance OH-Paulding OH-
739 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern
Defiance and northeastern Paulding Counties through 815 PM EDT...

At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Defiance, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Defiance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4117 8446 4134 8446 4134 8423 4117 8423
TIME...MOT...LOC 2339Z 180DEG 9KT 4125 8434

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RTC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:59 PM EDTSpecial Weather StatementIWXStarke31 min
Aug 25, 9:16 PM EDTSpecial Marine WarningIWX89 min
Aug 25, 9:28 PM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Aug 25, 10:02 PM EDTSpecial Weather StatementIWXLaPorte58 min
Aug 25, 10:47 PM EDTSpecial Marine WarningIWX58 min
Aug 25, 11:36 PM EDTSpecial Weather StatementIWXSaint Joseph39 min
Aug 25, 11:45 PM EDTSpecial Marine WarningIWX90 min
Aug 26, 12:35 AM EDTSpecial Weather StatementIWXElkhart25 min
Aug 26, 12:56 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph and 1 more3 hr
Aug 26, 2:38 AM EDTAreal Flood AdvisoryIWXDeKalb, Steuben3 hr
Aug 26, 7:57 PM EDTSpecial Weather StatementIWXPaulding63 min
Aug 25, 10:42 PM EDTSpecial Weather StatementIWXBerrien33 min
Aug 25, 11:04 PM EDTSpecial Weather StatementIWXBerrien26 min
Aug 25, 11:15 PM EDTAreal Flood AdvisoryIWXBerrien3 hr
Aug 26, 12:37 AM EDTSpecial Weather StatementIWXCass23 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.